SAFETYLIT WEEKLY UPDATE

We compile citations and summaries of about 400 new articles every week.
Email Signup | RSS Feed

HELP: Tutorials | FAQ
CONTACT US: Contact info

Search Results

Journal Article

Citation

Morrow PL, Hardin NJ, Bonadies J. J. Forensic Sci. 1989; 34(4): 1016-1020.

Affiliation

Office of the Chief Medical Examiner, Burlington, VT.

Copyright

(Copyright © 1989, American Society for Testing and Materials, Publisher John Wiley and Sons)

DOI

unavailable

PMID

2760582

Abstract

We present two cases of myocarditis and hepatitis with histologic characteristics of hypersensitivity-mediated drug reactions associated with imipramine and its metabolite, desipramine. In one case, death was directly attributed to myocarditis; in the second case, the patient died of an acute myocardial infarct, but myocarditis may have played a contributory role. One patient was taking imipramine, and therapeutic concentrations of imipramine and desipramine were documented in postmortem blood. The other patient was receiving desipramine documented by in-patient hospital medication records. Both cases had liver lesions associated in the medical literature with adverse drug reaction to imipramine. Although myocarditis has been previously associated with amitriptyline, these cases appear to be the first reported in association with imipramine/desipramine. The fact that one patient was taking only desipramine suggests that it may be the offending agent.


Language: en

NEW SEARCH


All SafetyLit records are available for automatic download to Zotero & Mendeley
Print